MAUDE Adverse Event Report: HOLOGIC, INC BREVERA BREAST BIOPSY SYSTEM; INSTRUMENT, BIOPSY

HOLOGIC, INC BREVERA BREAST BIOPSY SYSTEM; INSTRUMENT, BIOPSY
Model Number BREV200
Medical Device Problem Code Communication or Transmission Problem (2896)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/14/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A device history record (dhr) review was conducted for the reported lot/serial number.The device was released meeting all qa specifications.
 
Event or Problem Description
It was reported by the user site that during a brevera breast biopsy procedure on (b)(6) 2025, an issue occurred in which the device indicated that the filter was not recognized despite the device successfully passing pre-procedure testing.It is reported that the needle was removed from the patient and the procedure was aborted.A field service engineer (fse) was dispatched to examine the device and determined that the corlumina needed to be replaced.The fse replaced the corlumina, completed required calibrations and confirmed that the device is functioning.No further information is currently available.
 
Additional Manufacturer Narrative
An investigation was conducted: brief description: it was reported on october 14, 2025, that during a biopsy the filter showed as not being recognized.All prior tests with the needle had passed, and the customer had to take the needle out of the patient since no more biopsies could be taken.Patient impact was reported as the patient had to be rescheduled and required another incision for the procedure to be completed.The dispatched field service engineer (fse) confirmed the issue, replaced the corlumina and redid all calibrations.System passed all tests and showed good images.Initial evaluation: neither the brevera system nor corlumina were returned to hologic for investigation.Investigation methods and findings: further investigation could not be performed as no parts were returned to hologic.Cause/root cause: since no parts were returned for investigation, a definitive root cause could not be determined.Based on the description of the problem and the observations made by tech support, the most probable root cause is an issue with the hall effect sensor in the corlumina system not recognizing the filter.Conclusion: the failure mode described in the complaint could not be confirmed as no parts were returned to hologic for investigation.As a result, no definitive root cause could be determined.Based on the details of the complaint, as well as the observations and steps taken by tech support to resolve the issue, the most probable root cause was an issue with the hall effect sensor in the corlumina system.The issue was resolved by replacing the corlumina unit.Patient impact was reported as the patient had to be rescheduled for another day and required another incision to complete the procedure.Complaint confirmed: no.Device history record (dhr) review: system sku: (b)(4).System serial number: (b)(6).System manufacture date: 10/11/2022.System installation date: 2/15/2024.Udi: (b)(4).The device history record for the serial number involved was reviewed and was found to have met all manufacturing requirements prior to shipment for distribution.This includes final inspection and packaging inspections.

Brand Name
BREVERA BREAST BIOPSY SYSTEM
Common Device Name
INSTRUMENT, BIOPSY
Manufacturer (Section D)
HOLOGIC, INC
250 campus drive
marlborough MA 01752
Manufacturer (Section G)
HOLOGIC, INC
250 campus drive
marlborough MA 01752
Manufacturer Contact
dara smithers
600 technology drive
newark, DE 19702
MDR Report Key23393913
Report Number1222780-2025-00553
Device Sequence Number18653795
Product Code KNW
UDI-Device Identifier15420045507753
UDI-Public(01)15420045507753(11)221011
Combination Product (Y/N)N
PMA/510(K) Number
K163052
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberBREV200
Device Catalogue NumberBREV200
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/14/2025
Supplement Date Received by Manufacturer03/20/2026
Initial Report FDA Received Date10/27/2025
Supplement Report FDA Received Date04/03/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/11/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown